Alert archive / Minnesota / Heat Advisories in 2015
Heat Advisory 3, NWS Twin Cities, MN
NWS Twin Cities, MN issued this heat advisory at Aug 15, 2015, 4:00 AM CDT for Hennepin County, Ramsey County, Minnesota. It took effect at Aug 15, 2015, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2015, 4:00 AM CDT (09:00 UTC)
- In effect from
- Aug 15, 2015, 1:00 PM CDT
- Expired
- Aug 15, 2015, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Twin Cities, MN
Counties Hennepin County, MN, Ramsey County, MN
The radar
The Minneapolis radar (KMPX), 28 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2477 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
643 WWUS73 KMPX 150900 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 400 AM CDT SAT AUG 15 2015 ...HEAT INDEX VALUES EXCEEDING 95 DEGREES THIS AFTERNOON... .ONCE AGAIN THE HEAT AND HUMIDITY WILL BUILD ACROSS THE REGION THIS AFTERNOON. HEAT INDICES WILL RISE ABOVE 95 DEGREES IN THE TWIN CITIES METRO AREA WHERE A HEAT ADVISORY HAS BEEN ISSUED THIS AFTERNOON AND INTO THE EARLY EVENING. MNZ060-062-151800- /O.NEW.KMPX.HT.Y.0003.150815T1800Z-150816T0000Z/ HENNEPIN-RAMSEY- INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL 400 AM CDT SAT AUG 15 2015 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * TEMPERATURE...NEAR 93 DEGREES. * MAXIMUM HEAT INDICES....95 TO 100. * IMPACTS...HE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ JLT
1 follow-up statement
019 WWUS73 KMPX 151700 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1200 PM CDT SAT AUG 15 2015 ...ANOTHER HOT DAY TODAY... .ONCE AGAIN THE HEAT AND HUMIDITY WILL BUILD ACROSS THE REGION THIS AFTERNOON. HEAT INDICES WILL RISE ABOVE 95 DEGREES IN THE TWIN CITIES METRO AREA WHERE A HEAT ADVISORY CONTINUES THIS AFTERNOON AND INTO THE EARLY EVENING. MNZ060-062-160000- /O.CON.KMPX.HT.Y.0003.150815T1800Z-150816T0000Z/ HENNEPIN-RAMSEY- INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL 1200 PM CDT SAT AUG 15 2015 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TEMPERATURES...LOW TO MID 90S. * MAXIMUM HEAT INDICES....95 TO 100. * IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ BORGHOFF
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Aug 14, 10:01 PM CDT, 5 hours 59 minutes earlier.
Area forecast discussion, Aug 14, 10:01 PM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1001 PM CDT FRI AUG 14 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 351 PM CDT FRI AUG 14 2015 TEMPERATURES HAVE RISEN INTO THE UPPER 80S TO LOWER 90S THIS AFTERNOON...WITH THE HOT SPOT BEING MSP AT 94. DEW POINTS ARE A BIT MORE VARIABLE ACROSS THE REGION RANGING FROM THE UPPER 60S TO MID 70S...ALTHOUGH THERE ARE SOME UPPER 70S IN LOCALIZED AREAS. THIS HAS PRODUCED HEAT INDICES IN THE 90S WITH A FEW SPOTS TOUCHING 100 FROM THE METRO WESTWARD TOWARD GLENCOE...HUTCHINSON AND LITCHFIELD. ALSO OF NOTE THIS AFTERNOON IS CONVECTIVE DEVELOPMENT ACROSS NORTHERN WI. THIS ACTIVITY HAS NOT MADE MUCH PROGRESS SOUTHWARD THIS AFTERNOON...BUT COULD BUILD INTO THE LADYSMITH...RICE LAKE...AND EAU CLAIRE AREAS LATE THIS AFTERNOON BEFORE DIMINISHING. NOT ANTICIPATING SEVERE AT THIS TIME...BUT CANNOT RULE OUT SOME GUSTY WINDS WITH THE STRONGER CELLS. TEMPERATURES WILL BE SLOW TO COOL THIS EVENING WITH THE HIGH RH IN PLACE. DEW POINTS WILL DROP SOME TONIGHT AS DRIER AIR BEGINS TO MOVE IN FROM THE EASTERN PLAINS ON THE WESTERN PERIPHERY OF THE SURFACE HIGH OVER THE MISSISSIPPI VALLEY. LOWS SHOULD STILL BE PRETTY WARM...RANGING FROM THE MID 60S TO LOWER 70S. PRECIPITABLE WATER VALUES HAVE BEEN HOVERING AROUND 1.5 INCHES TODAY BUT THOSE ARE EXPECTED TO DROP TO AROUND AN INCH SATURDAY. ACCOMPANYING THIS DRIER AIR WILL ALSO BE SLIGHTLY COOLER TEMPERATURES ALOFT WITH 925 MB TEMPS FROM THE NAM AND ECMWF AROUND +25C IN SOUTHERN MN TO +27C OVER WEST CENTRAL MN. THEREFORE... CONDITIONS WILL IMPROVE SOME TOMORROW AND A HEAT ADVISORY WILL LIKELY NOT BE NEEDED. WILL STILL BE WARM AND SOMEWHAT HUMID WITH HEAT INDICES RISING INTO THE LOWER 90S BY AFTERNOON. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 351 PM CDT FRI AUG 14 2015 A WET AND COOLER WEATHER PATTERN WILL DOMINATE THE LONG TERM FORECAST PERIOD...WITH THE POTENTIAL FOR SEVERAL INCHES OF PRECIPITATION AND PROLONGED HIGH TEMPERATURES IN THE 70S. MODEL AGREEMENT IS QUITE GOOD REGARDING THE POSITION OF A FRONT JUST WEST OF THE FORECAST AREA ON SATURDAY EVENING. THEREFORE HAVE DECENT CONFIDENCE IN A LINE OF SHOWERS AND THUNDERSTORMS TRACKING ACROSS THE AREA ON SATURDAY NIGHT AND SUNDAY. THERE IS NOT A LOT OF MID/UPPER FORCING OVERNIGHT...BUT LLVL MOISTURE CONVERGENCE/TRANSPORT APPEARS SUFFICIENT TO WARRANT LIKELY POPS. ON SUNDAY AFTERNOON THE COLD FRONT IS FORECAST TO BE BISECTING THE FORECAST AREA...WHICH WILL LIKELY MAKE FOR A RENEWAL OF SHOWERS AND THUNDERSTORMS. PRECIPITABLE WATER VALUES ARE FORECAST TO EXCEED 2 INCHES...SO MANY AREAS COULD RECEIVE A GOOD SOAKING SUNDAY NIGHT AND MONDAY. ANOTHER TROUGH NOSES INTO THE AREA ON MONDAY NIGHT AND TUESDAY. ALTHOUGH CONFIDENCE ON THE TRACK OF THIS TROUGH IS LOW GIVEN THE DISPARITY BETWEEN THE MODEL SOLUTIONS...LOOKS AS IF AT LEAST A PORTION OF THE FORECAST AREA COULD RECEIVE ANOTHER ROUND OF WIDESPREAD MODERATE TO HEAVY RAINFALL. CONDITIONS LOOK TO DRY OUT TEMPORARILY FOR WEDNESDAY AND THURSDAY...BUT YET ANOTHER SYSTEM IS PROGGED TO BRING PRECIPITATION TOWARD THE END OF NEXT WEEK. OVERALL COOLER TEMPERATURES ARE EXPECTED NEXT WEEK...WITH HIGHS IN THE 70S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 10 PM CDT FRI AUG 14 2015 VFR CONDITIONS EXPECTED THROUGH THE PERIOD. WINDS SLOWLY BACK TO THE SOUTH/SOUTHEASTERLY OVERNIGHT AND BECOME RATHER GUSTY IN THE AFTERNOON HOURS ON SATURDAY. 700 MB TEMPERATURES RISE 2 DEGREES IN THE NEXT 24 HOURS AND THAT SOULED LIMIT ANY AFTERNOON CONVECTION. THERE MAY BE SCT250 AS THE RIDGE AXIS SHIFTS EAST OF THE AREA. PRECIPITATION WILL BE SLOWER TO ARRIVE HENCE NO MENTION IN THIS SET OF TAFS. KMSP...NO ADDITIONAL CONCERNS OTHER THAN GUSTY WINDS BEGINNING AT 18Z WITH THE STRONGEST GUSTS AROUND THE 23Z TIMEFRAME. THOSE GUSTS MAY REACH 20KTS. /OUTLOOK FOR KMSP/ SUN...VFR. TSRA LIKELY/CHC MVFR. WINDS SW 10-15 KTS. MON...VFR. CHC OF TSRA EARLY. WINDS N 5-10 KTS. TUE...VFR. CHC MVFR/TSRA. WINDS SE 10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...BORGHOFF LONG TERM...LS AVIATION...DRL
Hazardous weather outlook, Aug 15, 12:33 AM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1233 AM CDT SAT AUG 15 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 160545- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1233 AM CDT SAT AUG 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THROUGH 6 AM. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT INDICES WILL ONCE AGAIN APPROACH OR EXCEED 95 DEGREES SATURDAY AFTERNOON AND EARLY EVENING. THUNDERSTORMS WILL BE POSSIBLE LATER THIS WEEKEND AND INTO NEXT WEEK. THE THREAT FOR SEVERE WEATHER APPEARS LOW AT THIS TIME...ALTHOUGH HEAVY RAINFALL COULD POSE A THREAT FOR FLOODING ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JLT
Nearby
Heat Advisories in Minnesota, 2015Every heat advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.